MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 8.5X45 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 8.5X45 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 2911-08545
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was observed via x-ray that an everest polyaxial screw, in the left s1, broke post-operatively.Revision surgery has occurred.
 
Additional Manufacturer Narrative
Visual inspection: the device was inspected, and it was observed that the fracture occurred approximately halfway down the screw shank.The fracture face was uneven and raised on one side.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.Per the ifu, these internal fixation devices are load sharing devices which maintain alignment until healing occurs.If healing is delayed or does not occur, the implant could eventually break, bend, or loosen.Physical activity and load bearing have been implicated in premature loosening, bending or fracture of internal fixation devices in the absence of complete bone healing.Non-union may have contributed to the failure.According to the rep, fusion was not achieved at the event site.
 
Event or Problem Description

Brand Name
POLYAXIAL SCREW; SIZE 8.5X45 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11515443
Report Number3004774118-2021-00080
Device Sequence Number11784143
Product Code NKB
UDI-Device Identifier10888857043053
UDI-Public10888857043053
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K133944
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2911-08545
Device Catalogue Number2911-08545
Device Lot NumberCKEX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2021
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer07/29/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR